Thunderstorm Wind, Wilkes
- When
- June 22, 2:48 PM EST
- Where
- Wilkes County, Windy Gap
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- GOVT OFFICIAL
- Coordinates
- 36.117, -80.983
Large tree blown down across Windy Gap Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Large tree blown down across Windy Gap Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 22, 2:08 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT THU JUN 22 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... LOW/MID LEVEL DRY AIR AND WARM AIR ALOFT IS CAPPING CONVECTION FOR THE MOST PART. HOWEVER SOME LOW LVL CONVERGENCE ALONG AND NEAR THE BLUE RDG HAS COMBINED WITH DIFFERENTIAL HTG TO SPUR A FEW ISOLATED SHOWERS ON THE EASTERN SLOPES OF NC. EXPECT ISOLATED ACTIVITY TO CONTINUE INTO THE EVENING AND POSSIBLY OVERNIGHT ALONG THE AREA OF CONVERGENCE/LEE TROF. TSTM ACTIVITY WILL INCREASE TMRW AS FRONTAL BNDRY PUSHES INTO THE SOUTHERN APPS AND THE UPR RIDGE BREAKS DOWN/FLATTENS OUT. THIS WILL INCREASE MOISTR AND INSTABILITY ACROSS THE AREA. SOMEWHAT COOLER TEMPS ALOFT WILL KNOCK A FEW DEGREES OF HIGH TEMPS TMRW COMPARED TO TDA. MOST MODELS IN AGREEMENT ON EVENTUALLY MOVING THE FRONTAL BNDRY TO NEAR THE BLUE RIDGE WITH WAVES MOVING UP ALONG THE BNDRY THRU THE WEEKEND AND PRODUCING PERIODS OF CONVECTION/POSSIBLY HEAVY RAIN. AS A RESULT POPS WILL BE IN THE HIGH CHANCE TO LIKELY CATEGORY FOR THE WEEKEND AND A HYDROLOGIC OUTLOOK WILL BE RE-ISSUED FOR THE THREAT OF FLOODING. && .LONG TERM /TUESDAY THROUGH THURSDAY/... HIGH UNCERTAINTY CONCERNING THE EXTENDED PORTION OF THE FORECAST. MODELS HINTING THAT BLOCKING PTTN MAY PERSIST THRU MIDWEEK...KEEPING THE FRONT IN THE GENERAL VICINITY. IN ADDITION...TROPICAL WAVE OVER THE ATLANTIC INDICATED TO MOVE NW TOWARD THE SOUTHEAST COAST AT SOME POINT NEXT WEEK. && .AVIATION... VFR CONDITIONS WITH WIDELY SCATTERED MVFR CONVECTION AND FOG EXPECTED DURING THE PERIOD. THE BEST CHANCE OF A THUNDERSTORM WILL OCCUR ALONG THE HIGHER TERRAIN ESPECIALLY IN SOUTHEAST WEST VIRGINIA. HIGH CLOUDS OVERNIGHT AHEAD OF A MCS OR PREFRONTAL BAND MAY HINDER LOW CLOUDS AND FOG DEVELOPMENT OVERNIGHT. LOOK FOR THE COVERAGE OF CONVECTION TO INCREASE FRIDAY WITH THE BEST CHANCE IN THE NORTHWEST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && JS/KK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 327 AM EDT THU JUN 22 2006 NCZ001>003-018-019-VAZ007-009>020-022>024-WVZ042>045-230730- ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 327 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA... WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AHEAD OF A COLD FRONT BY FRIDAY AFTERNOON AND THEN CONTINUE OFF AND ON THROUGH THE WEEKEND. SOME OF THESE STORMS COULD CONTAIN STRONG WINDS OR HAIL INTO FRIDAY EVENING. PERSISTENT HEAVY RAINS THIS WEEKEND AND EARLY NEXT WEEK MAY PRODUCE FLOODING CONDITIONS ALONG AREA CREEKS AND STREAMS...POSSIBLY EVEN MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ004>006-020-VAZ032>035-043>047-058-059-230730- STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 327 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT BY FRIDAY AFTERNOON. SOME OF THE STORMS HAVE THE POTENTIAL TO BE LOCALLY STRONG TO SEVERE. PERSISTENT HEAVY RAINS THIS WEEKEND AND EARLY NEXT WEEK COULD PRODUCE FLOODING CONDITIONS ALONG AREA CREEKS AND STREAMS...POSSIBLY EVEN MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 331 PM EDT THU JUN 22 2006 NCZ019-020-222030- YADKIN NC-WILKES NC- 335 PM EDT THU JUN 22 2006 ...ISOLATED STRONG THUNDERSTORMS OVER WILKES AND YADKIN COUNTIES... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF STRONG THUNDERSTORMS OVER EASTERN WILKES AND WESTERN YADKIN COUNTIES. THE STORMS EXTENDED FROM NEAR WINDY GAP...EASTWARD INTO THE BUCK SHOALS AREA....AND WERE NEARLY STATIONARY. OTHER LOCATIONS THAT MAY BE AFFECTED THROUGH 4:30 PM INCLUDE RONDA AND SWANCREEK. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. IN ADDITION...HEAVY DOWNPOURS OF UP TO ONE AND A HALF INCHES ARE POSSIBLE IN LESS THAN AN HOUR. THIS WILL LIKELY CAUSE SOME LOCALIZED MINOR FLOODING OF POOR DRAINAGE AREAS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. JJ
The Roanoke radar (KFCX), 119 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516158.